Alert archive / Texas / Tornado Warnings in 1997
Tornado Warning 41, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Jun 14, 1997, 7:18 PM CDT for Fisher County, Texas. It was in force for 77 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 1997, 7:18 PM CDT (00:18 UTC)
- Expired
- Jun 14, 1997, 8:35 PM CDT
- In force
- 77 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Fisher County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 7:35 PM CDT | Thunderstorm Wind | Roby, TX | Strong winds blew down telephone and power poles. Some of the utility poles were pulled right out of the ground. Livestock trailers were thrown around. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 2:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jun 14, 7:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.3 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4114 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 150018 RRA TORSJT TXC151-150135- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 718 PM CDT SAT JUN 14 1997 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 835 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWESTERN TEXAS ...FISHER COUNTY AT 718 PM CDT...DOPPLER RADAR AT MORAN INDICATED A DEVELOPING TORNADO 12 MILES WEST OF ROBY OR 9 MILES SOUTHWEST OF ROTAN MOVING EAST AT 35 MPH. SOME LOCATIONS IN THE PATH OF THIS TORNADO ARE... ROTAN... ROBY... MCCAULLEY AND HITSON. IF YOU ARE CAUGHT OUTSIDE... SEEK SAFETY IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT... SEEK REFUGE IN A CULVERT... DITCH OR LpOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 14, 2:00 PM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, Jun 14, 2:00 PM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 200 PM CDT SAT JUN 14 1997 A WET PATTERN IS SETTING UP ACROSS WEST CENTRAL TEXAS THIS EVENING. SATELLITE WATER VAPOR SHOWING UPPER LEVEL SHORTWAVE...REMNANTS OF BLANCA...MOVING INTO FAR WEST TEXAS PRODUCING HEAVY RAIN OVER EL PASO AREA AS AN UPPER LOW SPINS OVER SOUTHERN NEVADA. DEEP TROPICAL MOISTURE CONTINUES TO INCREASE ACROSS WEST CENTRAL TEXAS WITH SURFACE DEWPOINTS IN THE MID 70S. UNSTABLE ATMOSPHERE ALSO IN PLACE WITH LIFTED INDICES IN THE -10 RANGE AND CAPES NEAR 3000. A WEAK SURFACE TROUGH WAS LOCATED ACROSS FAR WEST TEXAS. SHOWERS AND A FEW THUNDERSTORMS ARE ALREADY DEVELOPING THIS AFTERNOON NEAR MIDLAND AND ALSO FURTHER SOUTHWEST ALONG THE MOUNTAINS. NGM SEEMS TO HAVE SLIGHTLY BETTER HANDLE ON DEEP MOISTURE AND MOVEMENT OF VORT MAX OVER FAR WEST TEXAS. EXPECT THUNDERSTORMS TO CONTINUE TO DEVELOP THIS AFTERNOON/EVENING OUT WEST AS THE VORT MAX MOVES NORTHEASTWARD TOWARD WEST CENTRAL TEXAS. WITH THE UNSTABLE ATMOSPHERE AND VEERING WINDS SHOWN ON THE LATEST RADAR WIND PROFILE...COULD SEE SOME SEVERE THUNDERSTORMS DEVELOPING LATE THIS AFTERNOON ALONG THE SURFACE TROUGH AND MOVING INTO WESTERN COUNTIES. THUNDERSTORMS WILL BECOME MORE NUMEROUS OUT WEST THROUGH THE EVENING AND MOVE ACROSS WEST CENTRAL TEXAS OVERNIGHT. WITH THE VERY DEEP TROPICAL MOISTURE...PRECIPITABLE WATER VALUES APPROACHING 2 INCHES...THETA E RIDGE...K INDICES APPROACHING 40...HEAVY RAINFALL POTENTIAL IS HIGH. SOIL ALREADY SATURATED FROM LAST WEEKS HEAVY RAINFALL. APPEARS THE BEST AREA FOR A FLASH FLOOD WATCH TONIGHT WILL BE OVER WESTERN COUNTIES ALONG AND WEST OF A LINE FROM SWEETWATER TO SAN ANGELO TO SONORA. WILL ALSO HAVE TO WATCH EASTERN COUNTIES FOR HEAVY RAIN POTENTIAL INTO THE SECOND PERIOD. WITH THE UPPER LOW CONTINUING TO SPIN OUT WEST WITH SHORTWAVES ROTATING AROUND IT...ANOTHER ROUND OF HEAVY RAIN WILL BE POSSIBLE TOMORROW. WILL HAVE TO SEE HOW LONG IT TAKES FOR ATMOSPHERE TO RECOVER FROM TONIGHTS ACTIVITY. FOR TEMPS...AGREE WITH WARM GUIDANCE LOWS OVERNIGHT WITH THE HIGH DEWPOINTS. WILL UNDERCUT GUIDANCE FOR HIGHS TOMORROW WITH THE CLOUDS AND RAIN AND WET GROUND. ABI 071/087 44 JCT 073/089 33 SJT 072/088 54 08
In the hours before
Special weather statement, Jun 14, 2:41 PM CDT, 4 hours 37 minutes before
TXZ049-053-054-064>066-071>073-076>078-113-114-127-128-139-140- 154-155-168>170-151345- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 241 PM CDT SAT JUN 14 1997 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF A LINE FROM ABILENE TO EDEN TO JUNCTION THROUGH TONIGHT... A MODERATELY UNSTABLE ATMOSPHERE IS IN PLACE ACROSS WEST CENTRAL TEXAS THIS AFTERNOON. DEEP TROPICAL MOISTURE CONTINUES TO MOVE INTO THE AREA AS THE DAY PROGRESSES. AS AN UPPER LEVEL STORM SYSTEM APPROACHES FROM THE WEST...WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP OVER WEST TEXAS THIS AFTERNOON. A FEW OF THESE STORMS MAY BECOME SEVERE LATE THIS AFTERNOON THROUGH THIS EVENING AS THEY MOVE INTO WEST CENTRAL TEXAS. THE AREA MOST LIKELY TO SEE SEVERE THUNDERSTORMS WILL BE WEST OF A LINE FROM ABILENE TO EDEN TO JUNCTION. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT FROM THESE STORMS. AS THE EVENING PROGRESSES...HEAVY RAINFALL WILL BECOME MORE OF A THREAT ACROSS WEST CENTRAL TEXAS. THE REMNANTS OF TROPICAL STORM BLANCA WILL INTERACT WITH DEEP TROPICAL MOISTURE TO PRODUCE MORE WIDESPREAD THUNDERSTORMS ACROSS THE WESTERN HALF OF WEST CENTRAL TEXAS. ISOLATED HEAVY RAINFALL OF NEAR 2 INCHES WILL BE POSSIBLE WHICH COULD CAUSE LOCALIZED FLOODING. EMERGENCY MANAGERS AND RESIDENTS SHOULD MONITOR THE WEATHER CLOSELY THIS EVENING... ESPECIALLY IF PLANNING ON ATTENDING FIESTA DEL CONCHO AND OTHER OUTDOOR ACTIVITIES. BE READY TO SEEK SHELTER IF A SEVERE THUNDERSTORM OR FLASH FLOOD WARNING IS ISSUED. SPOTTER ACTIVATION MAY BE REQUIRED. FOR THE SOUTHWEST TEXAS AND NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS... THE WESTERN PARTS OF NORTH TEXAS... NORTH CENTRAL TEXAS... AND SOUTH CENTRAL TEXAS OUTLOOKS SEE PRODUCTS LBBSPSLBB... OKCSPSOKC... FTWSPSFTW... AND SATSPSSAT. 08
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:02 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Tom Green | 63 min |
| Jun 14, 7:14 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 76 min |
| Jun 14, 7:50 PM CDT | Flash Flood Warning | SJT | Sterling | 4 hr |
| Jun 14, 7:54 PM CDT | Tornado Warning | SJT | Coke, Tom Green | 61 min |
| Jun 14, 7:58 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 62 min |
| Jun 14, 8:06 PM CDT | Tornado Warning | SJT | Jones | 64 min |
| Jun 14, 8:16 PM CDT | Tornado Warning | SJT | Nolan | 64 min |
| Jun 14, 8:22 PM CDT | Flash Flood Warning | SJT | Coke, Tom Green | 4 hr |
| Jun 14, 8:45 PM CDT | Tornado Warning | SJT | Taylor | 75 min |
| Jun 14, 8:47 PM CDT | Tornado Warning | SJT | Jones | 63 min |
| Jun 14, 9:04 PM CDT | Tornado Warning | SJT | Shackelford | 66 min |
| Jun 14, 9:08 PM CDT | Tornado Warning | SJT | Runnels | 47 min |
| Jun 14, 9:30 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 65 min |
| Jun 14, 9:48 PM CDT | Flash Flood Warning | SJT | Nolan | 4 hr |
| Jun 14, 10:26 PM CDT | Flash Flood Warning | SJT | Callahan | 2 hr |
| Jun 14, 10:37 PM CDT | Tornado Warning | SJT | Brown | 63 min |
Nearby
Tornado Warnings in Texas, 1997Every tornado warning in 1997Tornadoes in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.